Alert archive / Pennsylvania / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS State College, PA

June 10, 2013Columbia County, Northumberland County, Pennsylvania

NWS State College, PA issued this flash flood warning at Jun 10, 2013, 9:59 PM EDT for Columbia County, Northumberland County, Pennsylvania. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2013, 9:59 PM EDT (01:59 UTC)
Expired
Jun 11, 2013, 12:45 AM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, PA, Northumberland County, PA

The radar

The State College radar (KCCX), 126 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:08 PM EDTFLASH FLOODShamokin, PAWATER RESCUES OCCURRING IN COAL TWP. FLOODED ROADWAYS ACROSS LOWER NORTHUMBERLAND COUNTY.
Jun 10, 11:13 PM EDTFLASH FLOOD6 Sw Shamokin, PAERNST ROAD CLOSED. WASHED OUT DRAINAGE PIPE.
Jun 11, 12:42 AM EDTFLASH FLOOD2 S Elysburg, PAMOUNTAIN ROAD CLOSED DUE TO HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2013-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2013-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WGUS51 KCTP 110159
FFWCTP
PAC037-097-110445-
/O.NEW.KCTP.FF.W.0003.130611T0159Z-130611T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
959 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL COLUMBIA COUNTY...
  EAST CENTRAL NORTHUMBERLAND COUNTY...

* UNTIL 1245 AM EDT...

* AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINFALL FROM A SLOW MOVING AREA OF SHOWERS OVER EAST
  CENTRAL NORTHUMBERLAND AND CENTRAL COLUMBIA COUNTIES. THE HEAVIEST
  RAINFALL WAS ACROSS SOUTHEAST NORTHUMBERLAND AND SOUTHERN COLUMBIA
  COUNTY WHERE RADAR ESTIMATES BETWEEN ONE TO TWO AND A HALF INCHES 
  OF RAIN HAVE FALLEN IN THE PAST 2 HOURS. NORTHUMBERLAND COUNTY LAW
  ENFORCEMENT INDICATES THE EARLIER MINOR FLOODING HAS PROGRESSED
  AND BECOME MORE WIDESPREAD. THEREFORE THE NATIONAL WEATHER SERVICE
  HAS ISSUED A FLASH FLOOD WARNING FOR THESE AREAS.   

  THE HEAVIEST RAINFALL WILL DECREASE BY 1100 PM. HOWEVER...ANOTHER
  INCH OR MORE OF RAIN CAN BE EXPECTED ACROSS SOUTHERN COLUMBIA
  COUNTY...WITH FLASH FLOODING EXPECTED TO BEGIN SHORTLY. MANY
  ROADS WILL REMAIN UNDER WATER OVER NORTHUMBERLAND COUNTY FOR THE
  NEXT FEW HOURS. USE EXTREME CAUTION IF YOU MUST TRAVEL!

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KULPMONT...
  MOUNT CARMEL...SHAMOKIN AND KNOEBELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DON'T DROWN! NEVER TRY
TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE
RISING WATER MOVE UP TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4074 7648 4069 7663 4069 7667 4076 7667
      4089 7654 4088 7653 4090 7652 4092 7642
      4088 7635 4081 7635

$$

FORECASTER: DEVOIR
2 follow-up statements
983 
WGUS71 KCTP 110251
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1051 PM EDT MON JUN 10 2013

PAC037-097-110445-
/O.CON.KCTP.FF.W.0003.000000T0000Z-130611T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA PA-NORTHUMBERLAND PA-
1051 PM EDT MON JUN 10 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 AM EDT FOR EAST
CENTRAL NORTHUMBERLAND AND SOUTH CENTRAL COLUMBIA COUNTIES...

AT 1048 PM EDT...SHOWERS WITH LOCALLY HEAVY RAINFALL WERE DECREASING 
OVER THE WARNING AREA. AT 1050 PM EDT...NORTHUMBERLAND COUNTY LAW 
ENFORCEMENT INDICATED FLOODING WAS ONGOING WITH ROAD CLOSURES AND 
FLOODED BASEMENTS. WHILE RAINFALL IS DECREASING OVER THE AREA... 
EXCESSIVE RUNOFF WILL PERSIST FOR THE NEXT ONE TO TWO HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KULPMONT...
MOUNT CARMEL...SHAMOKIN AND KNOEBELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4074 7648 4069 7663 4069 7667 4076 7667
      4089 7654 4088 7653 4090 7652 4092 7642
      4088 7635 4081 7635

$$

FORECASTER: DEVOIR
158 
WGUS71 KCTP 110445
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1245 AM EDT TUE JUN 11 2013

PAC037-097-110445-
/O.CON.KCTP.FF.W.0003.000000T0000Z-130611T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLUMBIA PA-NORTHUMBERLAND PA-
1245 AM EDT TUE JUN 11 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 AM EDT FOR EAST 
CENTRAL NORTHUMBERLAND AND SOUTH CENTRAL COLUMBIA COUNTIES...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED JUST 
SCATTERED SHOWERS REMAINING ACROSS THE REGION. THE SHOWERS WILL END 
BY 1 AM. 

WATER FROM THE EARLIER HEAVY RAIN AND THUNDERSTORMS HAS RECEDED IN 
MOST LOCATIONS. HOWEVER...ERNEST ROAD IN UPPER MAHANOY TOWNSHIP 
SCHUYLKILL COUNTY REMAINED CLOSED DUE TO DEBRIS AND RECEDING WATER. 

SMALL STREAMS...AND CREEKS WILL REMAIN HIGH OVERNIGHT...AND 
SIGNIFICANT PONDING OF WATER WILL STILL OCCUR IN SOME LOW-LYING 
AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE IN STATE
COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4074 7648 4069 7663 4069 7667 4076 7667
      4089 7654 4088 7653 4090 7652 4092 7642
      4088 7635 4081 7635

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 9:32 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 10, 9:32 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
932 PM EDT MON JUN 10 2013

.SYNOPSIS...
A POTENT UPPER LEVEL TROUGH APPROACHING FROM THE MISSISSIPPI
VALLEY WILL LIFT THROUGH THE NORTHEAST CONUS THIS EVENING AND
TUESDAY. EXPECT SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN
AND POSSIBLE SEVERE STORMS ACROSS SOUTH CENTRAL PENNSYLVANIA THIS
EVENING. UNSETTLED WEATHER WILL REMAIN IN THE FORECAST THROUGH
THURSDAY BEFORE CANADIAN HIGH PRESSURE WILL BUILD SOUTHEAST ACROSS
PENNSYLVANIA BY THE WEEKEND...FINALLY DRYING THINGS OUT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
TOR AND SEVERE WEATHER THREAT HAS ABATED ACROSS CENTRAL PA.
WE TRACKED SEVERAL SPINNERS AND THERE WERE A COUPLE REPORTED
TORNADOES SOUTH OF THE MASON DIXON LINE THIS EVENING. SIMPLY TOO
LITTLE CAPE THIS FAR NORTH TO MAINTAIN OR SPIN UP TORS IN OUR NECK
OF THE WOODS. BUT MOISTURE APLENTY ALONG WITH THE SHEAR HAS LED TO
SOME IMPRESSIVE DOWNPOURS ACROSS CENTRAL AND ESPECIALLY EASTERN
PARTS OF MY CWA THIS EVENING. FORTUNATELY...SHOWERS WITH THE
HEAVIEST RATES HAVE MAINTAINED A GOOD ENE CLIP AND DESPITE MAKING
NUMEROUS CALLS TO LAW ENFORCEMENT IN THE HEAVIEST HIT AREAS...
ONLY MINOR ISSUES HAVE BEEN REPORTED.

DECREASING SHOWERS ON TAP FOR THE OVERNIGHT AS 5H TROF AXIS
TRACKS INTO CENTRAL PA. ANOMALOUS MOISTURE SHIFTS OFF OF THE COAST...
SO THREAT FOR HEAVY DOWNPOURS WILL BE DIMINISHING OVER THE NEXT 2
HOURS. CURRENT FLOOD ADVISORIES WILL EXPIRE BEFORE MIDNIGHT AND DO
NOT ANTICIPATE REISSUANCE.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
LL JET AND MAIN MOISTURE PLUME MOVES EAST OF CWA THIS EVENING AND
CONVECTION WILL DIMINISH LATER THIS EVENING...TAPERING TO SHOWERS
OVERNIGHT. WITH A WEAK TROF PASSAGE ON TUE WILL KEEP LOW
POPS...DRYING OUT IN THE AFTERNOON. MILD AIR OVER THE REGION
BRINGING SEASONABLE TEMPERATURES. WINDS WILL BE GUSTY AND BUKFIT
SOUNDINGS SUPPORT WESTERLY GUSTS TO ARND 25KTS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
SPC HAS WESTERN AREAS OUTLOOKED FOR DAY 3. LOOKED AT A LOT
OF GUIDANCE YESTERDAY AND TODAY. WPC AND EC HAVE BEEN FURTHER
SOUTH WITH ANOTHER SYSTEM FOR WED INTO THU...THAN SOME OTHER
MODELS SUCH AS THE NAM. THUS HAVE THE FIRST PART OF WED DRY.
CHC OF SHOWERS AND STORMS LATER IN THE DAY...MAINLY S PA.
THINK THE STRONGEST ACTIVITY WILL BE SW PA BACK INTO OH.

BETTER CHC FOR SHOWERS AND STORMS WED NIGHT INTO THU...
MAINLY S PA...AS REMAINS OF SYSTEMS TRACK EASTWARD FROM
SW PA AND OH.

DID SLOW DOWN ACTIVITY THU NIGHT...SO S PA AND SE PA
SEE SOME CHC EARLY ON.

SECONDARY COLD FRONT FOR FRIDAY...BUT WITH NOT A LOT OF
SFC CONVERGENCE...HARD TO SEE MUCH GOING ON. DID EDGE
TEMPS DOWN A TAD.

FOR NOW...EXPECT THE WEEKEND TO BE MAINLY DRY.

SOME CHC OF MORE SHOWERS AND STORMS FOR MONDAY...AS THE
NEXT FRONTAL SYSTEM DROPS SE.

VERY ACTIVE PATTERN FOR THE AREA INTO NEXT WEEK. NOT REAL
DRY...HOT SPELLS ON TAP...AS WAS THE CASE THE OTHER WEEK.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
A BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO MAKE ITS WAY
ACROSS THE STATE THIS EVENING. EXPECT PERIODS OF IFR ACROSS THE
CENTRAL AND EASTERN TAF SITES THROUGH 02Z. THERE WILL BE ISOLATED
SHOWERS BEHIND THE LINE...HOWEVER IT SHOULD ONLY REDUCE CIGS TO
MVFR...IF AT ALL. BFD WILL SEE IFR CONDITIONS THROUGHOUT THE
PERIOD DUE TO THE LOW STRATOCU. BEHIND THIS LINE SHOULD EXPECT TO
SEE MVFR TO IFR CIGS FROM 09Z TO 14Z. CONDITIONS SHOULD BEGIN TO
IMPROVE LATE TOMORROW MORNING...EARLY TOMORROW AFTERNOON. ESP SE
AS DOWNSLOPE WIND COMPONENT BEGINS. LOWER CIGS MAY HANG ON OVER
HIGHER TERRAIN OF W AND N. WINDS DO PICK UP TUE AFTERNOON INTO TUE
NIGHT...WHERE W/NE SFC WINDS COULD GUST UP TO 25 MPH.

OUTLOOK...

WED...SCT SHOWERS...BUT PRIMARILY VFR CONDITIONS.

WED NIGHT...RAIN LIKELY...ESP SW HALF. RESTRICTIONS DEVELOPING.

THU...RAIN. RESTRICTIONS CONTINUE.

FRI...CHANCE OF RAIN...BUT PRIMARILY VFR CONDITIONS.

SAT...MAINLY VFR CONDITIONS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS/DEVOIR
SHORT TERM...ROSS
LONG TERM...MARTIN
AVIATION...ROSS/CERU
Hazardous weather outlook, Jun 10, 9:23 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
923 PM EDT MON JUN 10 2013

PAZ019-025>028-033>035-045-049-050-120130-
SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-
FULTON-SOUTHERN CLINTON-UNION-SNYDER-
923 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ036-056>059-063>066-120130-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
923 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CAUSE
MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017-018-024-037-041-120130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-CAMBRIA-TIOGA-NORTHERN LYCOMING-
923 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ042-046-051>053-120130-
SULLIVAN-SOUTHERN LYCOMING-MONTOUR-NORTHUMBERLAND-COLUMBIA-
923 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL CAUSE
MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS BEFORE MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 4:29 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
429 PM EDT MON JUN 10 2013

PAZ017-018-024-025-033-034-102130-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-NORTHERN CENTRE PA-
SOMERSET PA-
429 PM EDT MON JUN 10 2013

...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT
BLAIR...CAMBRIA...NORTH CENTRAL BEDFORD...NORTHEASTERN
SOMERSET...SOUTHEASTERN CLEARFIELD AND SOUTHWESTERN CENTRE
COUNTIES...

AT 422 PM EDT...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WAS
LOCATED FROM HASTINGS TO DUNLO...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH
THESE STORMS. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS AS WELL AS CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THESE STORMS WILL AFFECT IRVONA...GLEN
HOPE...RAMEY AND TIPTON.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...BLUE KNOB
SKI RESORT...SAINT FRANCIS UNIVERSITY...MT. ALOYSIUS COLLEGE AND PENN
STATE ALTOONA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 NEAR MILE MARKER 136...I-99 BETWEEN MILE MARKERS 17 AND 53.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 322...ROUTE 422...STATE ROAD 350.

LAT...LON 4014 7886 4076 7874 4098 7811 4079 7815
      4074 7823 4074 7816 4071 7816 4068 7822
      4062 7818 4036 7823

FORECASTER: LA CORTE
Special weather statement, Jun 10, 5:09 PM EDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
509 PM EDT MON JUN 10 2013

PAZ017-102215-
CLEARFIELD PA-
509 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLEARFIELD
COUNTY...

AT 504 PM EDT...A STRONG THUNDERSTORM WAS NEAR BIG RUN...MOVING
NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH
THIS STORM. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THIS STORM WILL AFFECT TROUTVILLE...ROCKTON AND S.B.
ELLIOT STATE PARK.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE TREASURE LAKE AND PENN STATE
DUBOIS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4095 7880 4096 7881 4113 7881 4125 7858
      4124 7847 4105 7834 4090 7881 4091 7881
      4095 7881

FORECASTER: LA CORTE
Special weather statement, Jun 10, 5:26 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
526 PM EDT MON JUN 10 2013

PAZ017>019-024>026-034>036-102230-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
526 PM EDT MON JUN 10 2013

...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WILL AFFECT
BLAIR...EASTERN BEDFORD...FULTON...HUNTINGDON...NORTHEASTERN
CAMBRIA...SOUTHEASTERN CLEARFIELD...SOUTHWESTERN FRANKLIN AND
WESTERN CENTRE COUNTIES...

AT 522 PM EDT...A LINE OF HEAVY SHOWERS AND THUNDERSTORMS WAS
LOCATED FROM HOUTZDALE TO NEWRY TO EVERETT TO INGLESMITH...MOVING
EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH
THESE STORMS. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THESE STORMS WILL AFFECT
HOLLIDAYSBURG...PHILIPSBURG...BLACK MOSHANNON STATE PARK...PORT
MATILDA AND HARRISSONVILLE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PEOPLES NATURAL GAS
FIELD...PENNSYLVANIA STATE UNIVERSITY...JUNIATA COLLEGE AND PENN
STATE ALTOONA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 148 AND 183...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 136 AND 156...
I-99 BETWEEN MILE MARKERS 9 AND 76.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
30...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...STATE
ROAD 26...STATE ROAD 45...STATE ROAD 350...STATE ROAD 453.

LAT...LON 3972 7857 4004 7849 4037 7851 4090 7839
      4107 7775 4055 7788 4044 7788 4041 7791
      4040 7791 4039 7787 4022 7786 3974 7797
      3971 7810

FORECASTER: LA CORTE
Special weather statement, Jun 10, 6:40 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
640 PM EDT MON JUN 10 2013

PAZ019-026>028-102315-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-SOUTHERN CENTRE PA-
640 PM EDT MON JUN 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNIATA...
NORTHEASTERN HUNTINGDON...NORTHERN MIFFLIN AND SOUTH CENTRAL CENTRE
COUNTIES...

AT 637 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF
HUNTINGDON...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND TORRENTIAL DOWNPOURS ARE POSSIBLE WITH
THIS STORM. THE RAIN WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS AS WELL AS CAUSE RAPID RISES ON SMALL STREAMS
AND CREEKS. THIS STORM WILL AFFECT MCALEVYS FORT...BELLEVILLE AND
REEDSVILLE.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE JUNIATA COLLEGE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4086 7748 4060 7737 4048 7803 4065 7810

FORECASTER: LA CORTE
Special weather statement, Jun 10, 8:16 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
816 PM EDT MON JUN 10 2013

PAZ064-065-110100-
ADAMS PA-YORK PA-
816 PM EDT MON JUN 10 2013

...A THUNDERSTORM WITH POSSIBLE STRONG WIND GUSTS WILL AFFECT
NORTHEASTERN ADAMS AND NORTHWESTERN YORK COUNTIES...

AT 810 PM EDT...A THUNDERSTORM WITH STRONG WIND GUSTS WAS NEAR
HEIDLERSBURG...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. THE
THUNDERSTORM WILL AFFECT LAKE MEADE...WELLSVILLE...DOVER...
LEWISBERRY AND VALLEY GREEN. WEAK ROTATION WAS ALSO NOTED WITH THIS
THUNDERSTORM.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE SKI ROUNDTOP SKI AREA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 243 AND 245...I-83 BETWEEN
MILE MARKERS 24 AND 38.

THIS WILL ALSO IMPACT STATE ROAD 94.

LAT...LON 3994 7711 4023 7685 4022 7685 4005 7666
      3991 7708

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:16 PM EDTSpecial Weather StatementCTPYork44 min
Jun 10, 9:08 PM EDTAreal Flood AdvisoryCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Sullivan112 min

Nearby

Flash Flood Warnings in Pennsylvania, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.